Florida, 2011Damaging Winds in Florida, June 26, 2011
June 26, 2011 · NWS JAX · 3 events in 2 counties and zones
A mean trough was over southeast Georgia. A moist and unstable air mass fueled scattered severe storms across the area during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mean trough was over southeast Georgia. A moist and unstable air mass fueled scattered severe storms across the area during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:52 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 26, 1:52 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT SUN JUN 26 2011
.SHORT TERM...TONIGHT-WED.
SCT SHOWERS AND STORMS EXPECTED TO BE ONGOING THIS EVENING WITH
ACTIVITY WINDING DOWN BY LATE EVENING. SLOW STORM MOTION WILL
ENHANCE LOCALLY HEAVY RAINFALL. IN ADDITION...A FEW STORMS MAY
PRODUCE VERY GUSTY DOWNBURST WINDS UP TO SEVERE CRITERIA. SHORTWAVE
TROUGH OVER NRN GA EXPECTED TO SHIFT SEWD AND MAY HELP SUSTAIN ISOLD
CONVECTION OVER SE GA AFT MIDNIGHT. PATCHY FOG EXPECTED OVER INLAND
PORTIONS LATE.
MON...WEAK SLY FLOW AND MOISTURE LEVELS INCREASING BACK UP AGAIN
WITH SCT CONVECTION IN THE AFTN HRS. WEAK FORCING ALOFT MAY ENHANCE
ISOLD STRONG STORMS. BEST POPS HAVE BEEN PLACED IN OVER INLAND NE FL
AT 50-60%. HIGHS IN THE LOWER TO MID 90S EXPECTED WITH HEAT INDICES
TOPPING 100-105. MON NIGHT...S-SW FLOW AGAIN WITH MEAN RIDGE AXIS
OVER CENTRAL FL. SCT CONVECTION EXPECTED OVER PORTIONS OF NE FL DUE
TO MORE DYNAMIC SUPPORT ALOFT WITH A VORT LOBE OVER N CENTRAL FL.
MOST ACTIVITY SHOULD DISSIPATE AFT MIDNIGHT.
TUE...WEAK TROUGH OF LOW PRES IS NOTED OVER THE APPALACHIANS TO
AL/MS WITH RIDGE AXIS TO CONTINUE OVER CENTRAL FL. W COAST SEA
BREEZE SHOULD BE DOMINATE...WITH A WEAK E COAST SEA BREEZE IN THE
AFTN ALONG COASTAL COUNTIES. SHOULD BE ENOUGH MOISTURE TO SUPPORT
ANOTHER ROUND OF SCT SHOWERS AND STORMS MAINLY AFTN AND
EVENING...THOUGH UPPER RIDGE BUILDING IN FROM NW MAY BEGIN TO
SUPPRESS CONVECTIVE ACTIVITY. WED...SIMILAR FCST TO TUE BUT RIDGE
RETROGRADES A BIT ALLOWING A BIT MORE NWLY FLOW...WHICH MAY PUSH
MORE STORMS TO THE E COAST. WILL CONT WITH SCT POPS AT THIS TIME.
HIGHS BOTH TUE AND WED IN THE LOWER TO MID 90S.
.LONG TERM...THU-SUN.
MID/UPPER LEVEL HIGH PRES SYSTEM OVER THE LOWER AND MID MS VALLEY IS
EXPECTED TO SLOWLY MOVE E TO THE TN VALLEY THROUGH THE WEEKEND. AT
THE SFC...A WEAK FRONT IS PROGGED TO MOVE INTO SRN GA ON THU AND
BECOME DIFFUSE BY FRI. WEAK HIGH PRES N OF THE AREA WILL GENERALLY
PROMOTE INLAND PROGRESSION OF THE E COAST SEA BREEZE. THE GFS IS
FAIRLY CONSISTENT SHOWING RATHER LOW MOISTURE FOR THE AREA WITH PWATS
GENERALLY BELOW NORMAL 1.7 INCHES OR LESS...ESPECIALLY ON THU.
HOWEVER...THE 12Z CANADIAN AND LOW RES 12Z ECMWF SHOW MORE THAN
ADEQUATE MOISTURE LEVELS TO MAINTAIN CHANCES OF SHOWERS AND STORMS.
AS A RESULT...WILL ONLY MAKE MINOR ADJUSTMENTS FOR RAIN CHANCES DUE
TO INHERENT UNCERTAINTIES. MAX TEMPS WILL BE NEAR TO A COUPLE OF
DEGREES ABOVE NORMAL DUE TO THE PRESENCE OF THE MID/UPPER LEVEL HIGH
TO OUR NW.
&&
.AVIATION...VFR SO FAR THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL
PRODUCE TEMPO IFR/TSRA CONDITIONS TIL AROUND 00Z EXCEPT FOR SSI
WHERE STORMS MAY OCCUR LATER. NOT MUCH FOG EXPECTED OVERNIGHT...
POSSIBLY MVFR EARLY MONDAY MORNING.
&&
.MARINE...QUIET CONDITIONS TO CONTINUE THE NEXT FEW DAYS. SW
SYNOPTIC FLOW WILL BECOME SE IN THE AFTERNOON WITH SEABREEZE
FORMATION. SEAS WILL REMAIN 2 TO 3 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 95 72 95 / 30 30 20 40
SSI 76 93 76 90 / 10 20 20 30
JAX 72 92 72 92 / 10 40 20 30
SGJ 74 89 73 89 / 20 40 20 30
GNV 71 91 70 92 / 30 50 30 40
OCF 72 90 71 91 / 40 60 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/ZIBURA/KEEGAN
Hazardous weather outlook, Jun 26, 4:18 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 AM EDT SUN JUN 26 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-270930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
518 AM EDT SUN JUN 26 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL REMAIN CONFINED TO AREAS SOUTH OF
INTERSTATE 10. THE BEST CHANCES WILL BE SOUTH OF A LINE FROM
GAINESVILLE TO ST. AUGUSTINE THIS AFTERNOON. A FEW STORMS MAY
BECOME STRONG WITH VERY GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING IN
PORTIONS OF SOUTHEAST GEORGIA...INCLUDING AREAS NEAR
ALMA...HOMERVILLE...AND VALDOSTA. A FEW OF THESE STORMS MAY
APPROACH SEVERE THRESHOLDS. THE MAIN THREATS WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.
PATCHES OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND
JUST NORTHEAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL
HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN
THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Special weather statement, Jun 26, 2:40 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT SUN JUN 26 2011
FLZ032-262015-
CLAY-
340 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLAY
COUNTY FOR STRONG WINDS VALID UNTIL 415 PM EDT...
AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MIDDLEBURG...OR 11 MILES SOUTHWEST
OF LAKESIDE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND MIDDLEBURG THROUGH 415 PM EDT. GUSTY WINDS
OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2999 8203 3015 8203 3015 8183 2999 8182
TIME...MOT...LOC 1940Z 000DEG 4KT 3004 8192
ZIBURA
Special weather statement, Jun 26, 2:48 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT SUN JUN 26 2011
FLZ032-033-262015-
CLAY-ST. JOHNS-
348 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY
AND NORTHERN ST. JOHNS COUNTIES FOR STRONG WINDS VALID UNTIL 415 PM
EDT...
AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF DURBIN...OR 7 MILES
SOUTHWEST OF GUANA RIVER STATE PARK...STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN...SWITZERLAND...
GREEN COVE SPRINGS AND FRUIT COVE THROUGH 415 PM EDT. GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2999 8181 3012 8181 3010 8140 2999 8136
TIME...MOT...LOC 1949Z 073DEG 1KT 3004 8145
ZIBURA
Special weather statement, Jun 26, 2:59 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT SUN JUN 26 2011
FLZ022-262030-
COLUMBIA-
359 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLUMBIA COUNTY FOR STRONG WINDS VALID UNTIL 430 PM EDT...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR 8 MILES
SOUTHWEST OF FARGO...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY
THROUGH 430 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8268 3059 8255 3049 8255 3050 8270
3056 8272
TIME...MOT...LOC 2000Z 060DEG 7KT 3058 8264
ZIBURASpecial weather statement, Jun 26, 3:07 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT SUN JUN 26 2011
FLZ020-GAZ162-262045-
ECHOLS-HAMILTON-
407 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ECHOLS
AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 445 PM EDT...
AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER HAMILTON COUNTY...OR 8 MILES NORTHEAST OF
JASPER...MOVING SOUTHWEST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 445 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3041 8287 3062 8304 3072 8286 3060 8269
TIME...MOT...LOC 2007Z 050DEG 5KT 3059 8286
STRUBLE
Special weather statement, Jun 26, 3:18 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 PM EDT SUN JUN 26 2011
FLZ025-033-262045-
DUVAL-ST. JOHNS-
418 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL
445 PM EDT...
AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF BAYARD...OR 6 MILES
EAST OF FRUIT COVE...MOVING NORTHWEST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN...BAYARD AND UNF
THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3028 8151 3007 8143 3005 8159 3026 8162
TIME...MOT...LOC 2018Z 142DEG 12KT 3011 8153
ZIBURA
Special weather statement, Jun 26, 3:25 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SUN JUN 26 2011
GAZ135-262115-
APPLING-
425 PM EDT SUN JUN 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL APPLING
COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT...
AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF SURRENCY. THIS
STORM IS NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND SURRENCY THROUGH 515 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3162 8213 3157 8227 3158 8229 3174 8244
3179 8218
TIME...MOT...LOC 2024Z 068DEG 1KT 3167 8224
STRUBLEThunderstorm Wind, Hamilton
- When
- June 26, 3:42 PM EST
- Where
- Hamilton County, 4.19 mi N of Purvis Still
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.490, -82.740
Trees were blown down across the eastern section of the county. The time of damage was based on radar.
Thunderstorm Wind, Hamilton
- When
- June 26, 4:30 PM EST
- Where
- Hamilton County, 0.6 mi W of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.520, -82.960
Several trees were blown down in the western portion of the county near Jasper. The time was based on radar imagery.
Thunderstorm Wind, Nassau
- When
- June 26, 4:45 PM EST
- Where
- Nassau County, 1.91 mi ESE of Boulogne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.740, -81.950
About 5 trees were blown down onto power lines along State Road 121 and Lake Hampton Road northwest of Hilliard. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308750, 308751, 308752.